MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTSFT0515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 02/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra smart coil system include, but are not limited to, aneurysm rupture, emboli, embolic stroke and other cerebral ischemic events, neurological deficits including stroke, ischemia, including death.Therefore, it was determined that the reported adverse event was an anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-02310, 3005168196-2021-02311, 3005168196-2021-02312, 3005168196-2021-02313, 3005168196-2021-02314, 3005168196-2021-02315, 3005168196-2021-02316.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a coil embolization procedure in the internal carotid artery (ica) and posterior communicating artery (pcom) using penumbra smart coils (smart coils) and a benchmark 6f 071 delivery catheter (benchmark) without any procedural complications or device malfunctions.On (b)(6) 2021, a computed tomography (ct) scan was taken and an ischemic stroke in the ipsilateral m4 segment of the middle cerebral artery (mca) was noted.Subsequently, the patient¿s blood pressure was monitored.The patient was also administered mild heparin and no progression of the stroke was observed.The patient was in stable condition, intubated and on analgesics.The event was considered resolved the same day with clinical sequelae.On (b)(6) 2021, information was received indicating that the ischemic stroke was unrelated to the smart coils and probably related to the index procedure.On (b)(6) 2021, additional information was received indicating that the ischemic stroke was possibly related to the smart coils.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the clinical investigator on 03-nov-2021: 1.Section b.Box 5.Describe event or problem this report is associated with mfr report numbers: 1.3005168196-2021-02310, 2.3005168196-2021-02311, 3.3005168196-2021-02312, 4.3005168196-2021-02313, 5.3005168196-2021-02314, 6.3005168196-2021-02315, 7.3005168196-2021-02316.H3 other text : placeholder.
 
Event or Problem Description
Additional information received on 03-nov-2021 indicated that the ischemic stroke was adjudicated by the clinical investigator to be unrelated to the smart coils and related to the index procedure.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12651486
Report Number3005168196-2021-02309
Device Sequence Number1441810
Product Code HCG
UDI-Device Identifier00814548014944
UDI-Public00814548014944
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model Number400SMTSFT0515
Device Catalogue Number400SMTSFT0515
Device Lot NumberF97487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005